Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Apr 20, 2016, 7:10 PM CDT for Stanton County, Kansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2016, 7:10 PM CDT (00:10 UTC)
- Expired
- Apr 20, 2016, 8:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Dodge City, KS
County Stanton County, KS
The radar
The Dodge City radar (KDDC), 164 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
850 WWUS83 KDDC 210010 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 710 PM CDT WED APR 20 2016 KSZ074-075-084-210100- GRANT KS-MORTON KS-STANTON KS- 710 PM CDT WED APR 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MORTON...CENTRAL STANTON AND WEST CENTRAL GRANT COUNTIES UNTIL 800 PM CDT... AT 710 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF MANTER...MOVING SOUTHEAST AT 40 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY...MANTER...RICHFIELD AND BIG BOW. LAT...LON 3761 10198 3770 10187 3750 10142 3727 10178 TIME...MOT...LOC 0010Z 314DEG 33KT 3762 10190 $$ FINCH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Apr 20, 7:00 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 20, 7:00 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 700 PM CDT WED APR 20 2016 ...Updated Aviation... .SHORT TERM...(This evening through Thursday) Issued at 305 PM CDT Wed Apr 20 2016 For tonight, an upper level shortwave trough moves across western Kansas early this evening with an associated cold pool aloft. Steep mid level lapse rates and some weak CAPE available for showers and isolated thunderstorms. May be cold enough for some graupel or small hail in the strongest thunderstorms. Will carry 20 to 30 pops into the evening. Then after midnight skies partially clear with weak northwest winds of 5 to 15 mph. The light downslope should be enough to keep any fog from developing. Overnight lows will range from around 40 except warmer southeast of Dodge around 40 to 45 degrees. For Thursday, dry northwesterly upper level flow is forecast across the Plains with weak surface high pressure, and north winds of 10 to 20 mph. Under sunny skies highs will warm to around 70. .LONG TERM...(Thursday night through Wednesday) Issued at 305 PM CDT Wed Apr 20 2016 For Friday, dry and warm conditions expected on Friday as upper ridging moves into the Plains. Highs will be from 75 to 80 and lows around 40 to 45. For Saturday an upper level shortwave trough moves into the western High Plains late with a good surface pressure gradient and strong southerly winds of 25 to 40 mph. A few thunderstorms could develop from later afternoon and evening, however the moisture return not that great. Lows will be around 50 Saturday morning and highs around 80. Then for Sunday, the model differ with the timing of the shortwave as it moves across the Central Plains. The GFS shows a faster solution pushing much of the moisture and thunderstorms east of Pratt into Wichita's area, while the ECMWF and Canadian have a slower solution that could keep a chance for strong to possibly severe just east of Dodge City. So at this time will keep small chances going near and east of Dodge City. Lows Sunday morning will be mild and from 50 to 55 and highs around 80. The shortwave will push a weak cold front across western Kansas on Monday, then another stronger wave is forecast on Tuesday with the warm front moving back into western Kansas. Shear and instability along the warm front look strong at this time with a severe potential and tornadoes, but again this is several days out and timing could change. Then for Wednesday a continued chance for showers and thunderstorms and slightly cooler temps. Lows will be mild and in the 40s, with highs in the low to mid 70s cooling into the mid to upper 60s on Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 700 PM CDT Wed Apr 20 2016 Scattered showers and thunderstorms early this evening are diurnally driven, and will rapidly dissipate at sunset with the loss of instability. A clearing sky and VFR expected overnight and NW winds less than 10 kts. Models less enthusiastic about fog formation overnight, compared to last night. NAM model is most aggressive forecasting fog redevelopment at GCK by 09z, and inserted a TEMPO group for this expectation. Rainfall at this terminal this evening should encourage fog redevelopment. Confidence much lower at the other airports, so just included modest vis reductions in BR. VFR expected after 15z Thu, with NW winds of 12-22 kts. && .PRELIMINARY POINT TEMPS/POPS... DDC 42 70 43 77 / 30 0 0 0 GCK 39 70 42 77 / 30 0 0 0 EHA 41 70 43 77 / 20 0 0 0 LBL 42 71 43 78 / 20 0 0 0 HYS 42 70 43 76 / 30 0 0 0 P28 46 73 46 77 / 30 10 0 0 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...Kruse LONG TERM...Kruse AVIATION...Turner
Hazardous weather outlook, Apr 20, 5:41 AM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 541 AM CDT WED APR 20 2016 KSZ030-031-043>046-061>066-074>081-084>090-211045- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 541 AM CDT WED APR 20 2016 /441 AM MDT WED APR 20 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...DENSE FOG THIS MORNING WILL BURN OFF BY 9 OR 10AM. UNTIL THEN, EXPECT WIDESPREAD VISIBILITY AROUND ONE-QUARTER OF A MILE, ESPECIALLY ALONG AND WEST OF HIGHWAY 283 TO THE COLORADO BORDER. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE SOUTHEAST OUT OF NORTHWEST KANSAS LATE THIS AFTERNOON. NO SEVERE WEATHER IS EXPECTED. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. ELEVATED FOG RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DISCUSSION...THE NEXT CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WILL COME SUNDAY AS A FAIRLY STRONG STORM SYSTEM MOVES ACROSS THE CENTRAL PLAINS. THERE ARE STILL UNCERTAINTIES IN THE TIMING OF THIS SYSTEM, SO IT IS STILL QUITE UNCLEAR WHERE OR HOW EXTENSIVE THE SEVERE WEATHER RISK WILL BE LATE SUNDAY AFTERNOON AND EVENING. AN ACTIVE SEVERE WEATHER WILL LIKELY DEVELOP ACROSS PORTIONS OF THE CENTRAL PLAINS NEXT WEEK, WHICH COULD INCLUDE SOUTHWEST KANSAS. HAZARDS WEATHER RISK... THURSDAY... NO HAZARDS. FRIDAY... LIMITED FIRE WEATHER RISK. SATURDAY... LIMITED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. ELEVATED FIRE WEATHER RISK. SUNDAY... LIMITED LIGHTNING RISK. LIMITED FIRE WEATHER RISK. MONDAY... LIMITED LIGHTNING RISK. TUESDAY... LIMITED LIGHTNING RISK. ELEVATED FIRE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Special weather statement, Apr 20, 5:50 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 550 PM CDT WED APR 20 2016 KSZ044-045-063-064-076>078-202330- FORD KS-FINNEY KS-GRAY KS-NESS KS-LANE KS-HODGEMAN KS-HASKELL KS- 550 PM CDT WED APR 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FINNEY...GRAY... NORTHWESTERN FORD...SOUTHEASTERN LANE...NORTHEASTERN HASKELL... SOUTHWESTERN NESS AND WESTERN HODGEMAN COUNTIES UNTIL 630 PM CDT... AT 549 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF BEELER TO 9 MILES NORTH OF SUBLETTE. MOVEMENT WAS SOUTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. AREAS OF BRIEF HEAVY RAIN AND FREQUENT LIGHTNING ARE EXPECTED. THE GARDEN CITY AIRPORT REPORTED A WIND GUST OF 43 MPH WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CIMARRON...JETMORE...PIERCEVILLE...COPELAND...INGALLS...CHARLESTON AND KALVESTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3769 10096 3836 10022 3819 9979 3751 10056 TIME...MOT...LOC 2249Z 298DEG 32KT 3834 10012 3762 10090 TURNER
Special weather statement, Apr 20, 6:04 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 604 PM CDT WED APR 20 2016 KSZ043-044-202345- SCOTT KS-LANE KS- 604 PM CDT WED APR 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCOTT AND NORTHWESTERN LANE COUNTIES UNTIL 645 PM CDT... AT 604 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HEALY...MOVING EAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DIGHTON...SHIELDS...HEALY AND MANNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3870 10040 3841 10047 3856 10076 3870 10070 TIME...MOT...LOC 2304Z 285DEG 24KT 3863 10064 TURNER
Local storm report, Apr 20, 6:21 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
621 PM CDT WED APR 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 ENE UTICA 38.65N 100.15W
04/20/2016 E0.50 INCH NESS KS PUBLIC
&&
LEESpecial weather statement, Apr 20, 6:36 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 636 PM CDT WED APR 20 2016 KSZ044-045-210015- NESS KS-LANE KS- 636 PM CDT WED APR 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LANE AND SOUTHWESTERN NESS COUNTIES UNTIL 715 PM CDT... AT 636 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM VERY NEAR ALAMOTA...MOVING EAST AT 40 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALAMOTA AND BEELER. LAT...LON 3840 10043 3857 10037 3849 10005 3829 10012 TIME...MOT...LOC 2336Z 287DEG 37KT 3847 10031 TURNER
Special weather statement, Apr 20, 6:43 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 643 PM CDT WED APR 20 2016 KSZ064-065-077>080-087-088-210030- FORD KS-GRAY KS-MEADE KS-EDWARDS KS-KIOWA KS-PAWNEE KS-CLARK KS- HODGEMAN KS- 643 PM CDT WED APR 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAY...FORD...SOUTH CENTRAL PAWNEE...WESTERN EDWARDS...NORTHWESTERN CLARK...NORTHERN MEADE...SOUTHEASTERN HODGEMAN AND NORTHWESTERN KIOWA COUNTIES UNTIL 730 PM CDT... AT 642 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF WEAKENING SHOWERS AND THUNDERSTORMS FROM NEAR JETMORE TO NORTH OF MEADE...MOVING EAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... DODGE CITY...MEADE...KINSLEY...BUCKLIN...SPEARVILLE...MINNEOLA...FOWLER... FORD...OFFERLE...BLOOM...WRIGHT...KINGSDOWN...CLARK STATE LAKE...BELLEFONT... MISSLER...FT. DODGE AND WINDHORST. LAT...LON 3804 9918 3718 9993 3718 10063 3807 9983 TIME...MOT...LOC 2342Z 275DEG 49KT 3802 9983 3724 10054 TURNER
Special weather statement, Apr 20, 7:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 710 PM CDT WED APR 20 2016 KSZ074-075-084-210100- GRANT KS-MORTON KS-STANTON KS- 710 PM CDT WED APR 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MORTON...CENTRAL STANTON AND WEST CENTRAL GRANT COUNTIES UNTIL 800 PM CDT... AT 710 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF MANTER...MOVING SOUTHEAST AT 40 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY...MANTER...RICHFIELD AND BIG BOW. LAT...LON 3761 10198 3770 10187 3750 10142 3727 10178 TIME...MOT...LOC 0010Z 314DEG 33KT 3762 10190 FINCH
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:27 PM CDT | Special Weather Statement | DDC | Meade | 48 min |
| Apr 20, 9:04 PM CDT | Special Weather Statement | DDC | Pratt | 41 min |
| Apr 20, 9:07 PM CDT | Special Weather Statement | DDC | Barber | 38 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.